... horrible nose bleeds and has even been to the emergency room for them. She does have seasonal allergies, but can this be a possible side effect? She has never had nosebleeds this bad until recently starting this medicine. I believe her dose is way too high as well but the doctor that prescribed it insists it is right. She has also had a seizure but at the time was taking ambilify for sleep as well. They took her off the ambilify because of it but I am starting to think Vyvanse may have been the cause too. Also, she is nervous a lot and has started having horrible mood swings and melt downs.
One of the side effects is seizure, so the abilify probably was enough to push her over the edge. She is at the max dose of vyvanse. It can dry the mucus membranes and that could be leading to cracks and bleeding in her nose. All in all I think I'd want to try something else for her.
So before you start worrying yourself please pay mind that no way am I a medical professional by any means. I am however, a med school student to which I'm mostly "interested" in these stimulant pharmacokinetics used as medicinal mitigation in ADD patients.
First-- in my opinion 70mg is entirely too high for a 10 year old adolescent female.
Secondly- Nose Bleeds are very common, more so in a patient whom has seasonal allergies significant enough to pay mind to/ attribute to your thread here. Now nosebleeds in patients taking stimulative meds are a concern.
One of the very first noticeable side effects of intracerebral hemorages or any cerebrovascular issues (stroke) not that this is what is occurring- Although in my opinion it's concerning "High-Risk" circumstance if you will. If it were me addressing/ experiencing this issue I'd stop taking the meds and schedule an appointment explaining this to the prescribing doctor. If this isn't an option at he very least regularly monitor your child's blood pressure. Many different opinions present themselves in this realm of treatment and side effects so play it safe and be aware of any unusual side effects.
As for Vyvanse (lisdextamfetamine Dimesylate). This is some new pro-drug, from what I understand it's up possibly fairly safe for what it is. I am in fact pro-treatment in patients with ADD/ADHD as well Narcoplepsy. 70mg sounds high but these doctors are aware of the risks. Everything is based on a simple motto "If the benefit outweighs the risk." I do believe these meds are beneficial and are in correlation with just that.
In summation one very rare but often overlooked endocrine tumor has these traits and could be an underlying consideration. Have a 24/he urine sample to screen for Pheocromocytoma/ Parganglioma. Rarely does one have it, it's a hot topic index school I intend to screen all of my HBP Patients as a regular screen.
Hope this helps
ABM- 23 year old (Endocrinology med student.
P.S--- Please excuse my many grammatical errors. Boarding a plane haha, trying to be swift.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Side Effect - My 6 year old daughter's dr just prescribed vyvanse for her adhd yesterday, I gave it?
Posted 1 Apr 2010 • 2 answers
Posted 4 May 2010 • 1 answer
Attention Deficit Hyperactivity Disorder (ADHD) - I started Vyvanse 2 weeks ago. I went from 30mg to
Posted 24 Mar 2012 • 2 answers
Posted 9 Apr 2013 • 1 answer
Posted 20 Jul 2016 • 1 answer